Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


inverted cd4/cd8 ratio
Mar 4, 2007

Dear Doctors, I read that an inverted cd4:cd8 ratio is a fundamental characteristic of hiv and that all positive individuals consistently maintain a significantly higher cd8 count, from the time of seroconversion troughout the course of illness. It appears only medications can alter this ratio, but not to the point where it can ever be considered "normal" , i.e. > 1.0 as in hiv negative people. Do medications which cause increase in the cd4 count also cause decrease of the cd8s, normalizing this ratio , or does the body consistently produce a greater number of cd8s in response to the presence of the virus regardless of what levels cd4s may be ? Thank you.

Response from Dr. Young

Thanks for your post.

Successful HIV medications can both increase the CD4 and decrease CD8 levels. In contrast to your point, HIV+ persons (especially those who initiate treatment earlier) can have CD4/CD8 ratios in excess of 1.0 (I have many such persons under care in our clinic). BY



Previous
HAART in details
Next
Trizivir and alcohol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement